Arkansas, 2004

Hail and Damaging Winds in Arkansas, June 2, 2004

June 2, 2004 · NWS TSA · 15 events in 4 counties and zones

8 thunderstorm wind, 7 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 2, 10:30 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 2, 10:30 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1130 AM CDT WED JUN 2 2004

FRONTAL BOUNDARY IS NEARLY STATIONARY FROM JAY TO TULSA TO BRISTOW
AND THEN NORTHWEST TO STILLWATER. LINE OF CUMULUS SOUTH OF THE
OFFICE HERE DEPICTS THE BOUNDARY QUITE WELL. COOLER AND DRIER AIR
RESIDES NORTH OF THE BOUNDARY BUT VERY WARM MOIST AND UNSTABLE
AIRMASS IS PRESENT TO THE SOUTH.

ELEVATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NORTH OF THE
BOUNDARY THIS MORNING IN SOUTHEAST KANSAS AND FAR NORTHEAST OKLAHOMA
BUT THESE HAVE BEEN WEAKENING WITH TIME AND WILL NOT AMOUNT TO MUCH.
OF MORE CONCERN IS THE COMPLEX OF STORMS MOVING INTO SOUTH CENTRAL
KANSAS. IT APPEARS THESE STORMS ARE LIKELY TO HOLD TOGETHER LONG
ENOUGH TO AFFECT PARTS OF THE AREA THIS AFTERNOON. SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT.

ADDITIONAL SHOWERS AND THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE
THIS AFTERNOON IN THE WARM HUMID AIRMASS SOUTH OF THE FRONT AS
CAPPING INVERSION HAS WEAKENED DURING THE PAST 24 HOURS. ANY STORMS
SOUTH OF THE FRONT ARE A GOOD BET TO BE SEVERE GIVEN THE AMOUNT OF
INSTABILITY.

A COMPLEX OF STORMS IS LIKELY TO DEVELOP BY THIS EVENING OVER
SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS. THE COMPLEX WILL THEN TRACK
EAST SOUTHEAST AND MAY CLIP PARTS OF SOUTHEAST OKLAHOMA OVERNIGHT.

RAISED POPS FOR THIS AFTERNOON IN ALL AREAS AND ADJUSTED
TEMPERATURES SOME BASED ON CURRENT TRENDS. ALSO ADJUSTED DEWPOINTS
SOME FOR THE NEXT 24 HOURS AS OVERNIGHT DEWPOINTS WILL REMAIN HIGHER
THAN PREVIOUSLY FORECAST.

UPDATE COMING SHORTLY.

FORECAST ID= 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

PLATE
Hazardous weather outlook, Jun 2, 3:55 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT WED JUN 2 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

...A FEW SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT...

A COMPLEX SURFACE PATTERN REMAINS IN PLACE WITH SEVERAL WEAK
BOUNDARIES IN PLACE. ONE BOUNDARY WAS LOCATED ACROSS FAR NORTHEAST
OKLAHOMA FROM NEAR PAWNEE TO MIAMI...WHILE A BETTER DEFINE BOUNDARY
STRETCHED ACROSS SOUTHEAST OKLAHOMA FROM NEAR POTEAU TO MCALESTER.
BOTH OF THESE BOUNDARIES MAY SERVE AS A FOCAL POINT FOR DEVELOPMENT
OF THUNDERSTORMS THIS MORNING. THE BETTER OPPORTUNITY FOR SEVERE
STORMS WILL BE ALONG AND SOUTH OF THE SOUTHERN BOUNDARY WHERE BETTER
LOW LEVEL MOISTURE IS AVAILABLE. LARGE HAIL WOULD BE THE PRIMARY
THREAT.

LATER TONIGHT...THUNDERSTORMS DEVELOPING ALONG THE FRONT RANGE OF THE
ROCKIES WILL CONGEAL INTO A COMPLEX OF STORMS...POSSIBLY AFFECTING
FAR SOUTHEAST OKLAHOMA VERY LATE TONIGHT. DAMAGING WINDS WOULD BE THE
MAIN THREAT WITH THIS COMPLEX.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY...WITH A GENERAL
NORTHWESTERLY FLOW ALOFT THROUGH THE NEXT SEVERAL DAYS. OCCASIONAL
DISTURBANCES WILL MOVE THROUGH AND BRING SLIGHT CHANCES OF
THUNDERSTORMS THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

The radar

The Western Arkansas radar (KSRX), 83 km away, was scanning. The volume nearest the first event began at 17:51 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 7 hail. Local standard time, as filed.

Hail, Washington

When
June 2, 11:50 AM CST
Where
Washington County, Farmington
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.033, -94.250

Hail, Madison

When
June 2, 12:40 PM CST
Where
Madison County, St Paul
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.817, -93.767

Hail, Washington

When
June 2, 2:42 PM CST
Where
Washington County, 5 mi W of Elm Spgs
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.200, -94.317

Thunderstorm Wind, Sebastian

When
June 2, 3:30 PM CST
Where
Sebastian County, Ft Smith
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
35.383, -94.417

Thunderstorm winds estimated at 70 miles an hour damaged a business and caused numerous power outages.

Thunderstorm Wind, Crawford

When
June 2, 3:33 PM CST
Where
Crawford County, Uniontown
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.583, -94.450

Thundestorm winds estimated at 70 miles an hour blew down a few trees.

Hail, Sebastian

When
June 2, 3:38 PM CST
Where
Sebastian County, Ft Smith
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.383, -94.417

Thunderstorm Wind, Sebastian

When
June 2, 3:43 PM CST
Where
Sebastian County, 4 mi SSE of Ft Smith
Measured
61 kt (70 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.333, -94.383

Thunderstorm winds estimated at 70 miles an hour blew down several trees on the Fort Smith Airport property.

Hail, Sebastian

When
June 2, 3:43 PM CST
Where
Sebastian County, Hackett
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.183, -94.417

Thunderstorm Wind, Sebastian

When
June 2, 3:43 PM CST
Where
Sebastian County, Hackett
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.183, -94.417

Thunderstorm Wind, Sebastian

When
June 2, 3:45 PM CST
Where
Sebastian County, Rye Hill
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.267, -94.367

Hail, Sebastian

When
June 2, 3:45 PM CST
Where
Sebastian County, Rye Hill
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.267, -94.367

Thunderstorm Wind, Sebastian

When
June 2, 3:48 PM CST
Where
Sebastian County, Jenny Lind
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.250, -94.317

Hail, Sebastian

When
June 2, 3:48 PM CST
Where
Sebastian County, Jenny Lind
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.250, -94.317

Thunderstorm Wind, Sebastian

When
June 2, 3:55 PM CST
Where
Sebastian County, Huntington
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
AMATEUR RADIO
Coordinates
35.083, -94.267

Thunderstorm winds estimated at 70 miles an hour blew down power lines.

Thunderstorm Wind, Sebastian

When
June 2, 3:58 PM CST
Where
Sebastian County, Mansfield
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.067, -94.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406756, 5406757, 5406758, 5406759, 5406760, 5406761, 5406762, 5406763, 5406764, 5406765, 5406766, 5406767, 5406768, 5406769, 5406770.